MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE CUTTER 220MM; CUTTER,WIRE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE CUTTER 220MM; CUTTER,WIRE
Model Number 391.93
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Initial reporter is synthes sales consultant dhr review: part no.: 391.930, lot no.: 8812.Dhr not available as device is older than 39 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which was in place till august 2014.Customer quality conducted an investigation of the returned device.Service & repair evaluation: the customer reported the wire cutter was pitted.The repair technician reported the cutting jaws were chipped in three places, and a piece was missing.Cutting jaws broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.This complaint was able to be confirmed via visual inspection at customer quality (cq).The cutting jaws are chipped in three places and a piece is missing.Whether this complaint can be replicated at cq via functional test is not applicable for this complaint condition.Drawings were reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.A drawing from time of manufacture could not be found due to age of the device.The 391.93(0) wire cutter is an instrument routinely used in the cannulated percutaneous guiding system to cut k-wires.The returned device has "made in (b)(6) 881" etched on it.Therefore, it is most likely that it was manufactured by a supplier in (b)(4) for synthes.A material check or hardness check were not performed at cq as there is no indication that the material or hardness would have contributed to this complaint for this old reusable instrument breaking.A dimensional inspection of features relevant to this complaint could not be obtained at cq due to post manufacturing damage.Although a definitive root cause could not be determined, this complaint condition is likely due to consistent use and rough handling over the part's lifetime causing the wire cutter jaws/edges to break.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the wire cutter 220mm is pitted.This issue was discovered upon routing examination.No hospital or patient involvement.Evaluation of the returned device revealed the cutting jaws were chipped in three (3) places and a piece was broken off.This report is for one (1) 220mm wire cutter this is report 1 of 1 for (b)(4).

Brand Name
WIRE CUTTER 220MM
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7486551
Report Number2939274-2018-52010
Device Sequence Number13944047
Product Code HXZ
UDI-Device Identifier10886982198440
UDI-Public(01)10886982198440
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.93
Device Catalogue Number391.93
Device Lot Number8812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 05/03/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1